MAUDE Adverse Event Report: CORDIS US CORP. SMART RADIANZ; STENT, ILIAC

CORDIS US CORP. SMART RADIANZ; STENT, ILIAC
Catalog Number SR08100XL
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18167776 presented no issues during the manufacturing process that could be related to the event reported.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported a saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was used but ruptured due to severe calcification.Additionally, a 6f smart radianz vascular stent was used but the stent length was longer than expected.The complaint devices were replaced with two different saberx radianz and smart radianz devices of different sizes and the procedure was completed.There was no reported patient injury.The devices were being used in an endovascular therapy (evt) procedure.The length of the lesion was about 8cm.There was severe vessel tortuosity with one-hundred percent (100%) stenosis.There were no issues experienced with the guiding sheath.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend.The balloon catheter did not kink while being used.The balloon catheter was easily removed.The total length of the stented segment was about 8cm.The products were removed intact (in one piece) from the patient.The devices were discarded.
 
Additional Manufacturer Narrative
As reported a saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was used but ruptured due to severe calcification.Additionally, a 6f smart radianz vascular stent was used but the stent length was longer than expected.The stent was removed from the patient.Additional stents were needed to complete the procedure.The complaint devices were replaced with two different saberx radianz and smart radianz devices of different sizes and the procedure was completed.There was no reported patient injury.The devices were being used in an endovascular therapy (evt) procedure.The length of the lesion was about eight cm.There was severe vessel tortuosity with 100% stenosis.There were no issues experienced with the guiding sheath.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient and no difficulty advancing through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend but did not kink while being used.The balloon catheter was easily removed, and the devices were removed intact (in one piece) from the patient.The total length of the stented segment was about eight cm.Additional stents were needed to complete the procedure.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer sheath when it was removed from the tray.The diameter of the unconstrained stent was sized 1-2 mm larger than the target area.There was no resistance/friction during insertion of the device.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.No unusual force was used at any time during the procedure.The area was not pre-dilated prior to stent implantation.2023-02500-2 the product was discarded; therefore, it was not returned for analysis.A product history record (phr) review of lot 18167776 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿stent incorrect length too long¿ could not be confirmed as the devices were not returned for analysis.The exact causes could not be determined.It is likely vessel characteristics of severe calcification with vessel tortuosity and 100% stenosis contributed to the balloon rupture reported.Imaging techniques such as intravascular ultrasound (ivus), are essential tools that can aide in accurately assessing the length and severity of the lesion when choosing stent length; however, procedural images were not provided.Therefore, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.¿ according to the ifu for smart radianz, ¿it is important to use the correct stent size, as recommended in the stent size selection guide (table 2, provided in section xi-directions for use), otherwise, the stent may cause a thrombus or distal embolization, or it may migrate from the site of an implant down the arterial lumen.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or vessel.Carefully withdraw the stent system without deploying the stent.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported a saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was used but ruptured due to severe calcification.Additionally, a 6f smart radianz vascular stent was used but the stent length was longer than expected.The stent was removed from the patient.Additional stents were needed to complete the procedure.The complaint devices were replaced with two different saberx radianz and smart radianz devices of different sizes and the procedure was completed.There was no reported patient injury.The products were removed intact (in one piece) from the patient.The devices were being used in an endovascular therapy (evt) procedure.The length of the lesion was about 8cm.There was severe vessel tortuosity with one-hundred percent (100%) stenosis.There were no issues experienced with the guiding sheath.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend.The balloon catheter did not kink while being used.The balloon catheter was easily removed.The total length of the stented segment was about 8cm.Additional stents were needed to complete the procedure.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer sheath when it was removed from the tray.The diameter of the unconstrained stent was sized 1-2 mm larger than the target area.There was no resistance friction during insertion of the device.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing tracking the sds towards the lesion.No unusual force was used at any time during the procedure.The area was not pre-dilated prior to stent implantation.The devices were discarded.

Brand Name
SMART RADIANZ
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17451859
Report Number9616099-2023-06566
Device Sequence Number7260470
Product Code NIO
UDI-Device Identifier20705032082393
UDI-Public(01)20705032082393(17)241031(10)18167776
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberSR08100XL
Device Lot Number18167776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/13/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIANZ
Patient SexUnknown